AN INSTANCE of Wilms tumor in an adult man who had used large amounts of anabolic androgenic steroids as part of a body-building program is reported.
The association of tumors of the liver with use of anabolic steroids has been increasingly documented in recent years, but, to the best of our knowledge, these drugs have not been associated with development of embryonal neoplasms of other organs.1
Report of a Case
A 38-year-old man with a two-year history of increasing left flank pain was admitted to The New York Hospital-Cornell Medical Center for examination of a renal mass identified at another hospital. He gave a history of having been involved in competitive body building, but an unusual drug history was not elicited from him.Sonography showed a mass 7 cm in diameter in the upper half of the left kidney and also suggested an infiltrative process in the lower half
Prat J, Gray GF, Stolley PD, Coleman JW. Wilms Tumor in an Adult Associated With Androgen Abuse. JAMA. 1977;237(21):2322–2323. doi:10.1001/jama.1977.03270480062023
Customize your JAMA Network experience by selecting one or more topics from the list below.